Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 294, NWS Fort Worth, TX

July 9, 2017Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 9, 2017, 4:05 PM CDT for Navarro County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2017, 4:05 PM CDT (21:05 UTC)
Expired
Jul 9, 2017, 4:39 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

386 
WUUS54 KFWD 092105
SVRFWD
TXC349-092200-
/O.NEW.KFWD.SV.W.0294.170709T2105Z-170709T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
405 PM CDT SUN JUL 9 2017

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southeastern Navarro County in north central Texas...

* Until 500 PM CDT.

* At 405 PM CDT, a severe thunderstorm was located near Navarro, or
  12 miles southeast of Corsicana, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Corsicana, Angus, Navarro, Retreat, Mildred, Eureka, Richland,
  Streetman and Mustang.

This includes Interstate 45 between mile markers 213 and 228.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3183 9642 3193 9661 3212 9638 3193 9622
TIME...MOT...LOC 2105Z 134DEG 2KT 3192 9635 

HAIL...1.00IN
WIND...60MPH
 
$$

58
2 follow-up statements
402 
WWUS54 KFWD 092132
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
432 PM CDT SUN JUL 9 2017

TXC349-092200-
/O.CON.KFWD.SV.W.0294.000000T0000Z-170709T2200Z/
Navarro TX-
432 PM CDT SUN JUL 9 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL NAVARRO COUNTY...

At 431 PM CDT, a severe thunderstorm was located 7 miles north of
Wortham, or 13 miles south of Corsicana, moving west at 5 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Angus, Navarro, Richland, Streetman and Mustang. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3183 9642 3193 9661 3204 9640 3190 9629
TIME...MOT...LOC 2131Z 075DEG 5KT 3189 9643 

HAIL...0.75IN
WIND...60MPH
 
$$

58
328 
WWUS54 KFWD 092139
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
439 PM CDT SUN JUL 9 2017

TXC349-092148-
/O.CAN.KFWD.SV.W.0294.000000T0000Z-170709T2200Z/
Navarro TX-
439 PM CDT SUN JUL 9 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NAVARRO COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However heavy rain
is still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Fort Worth.

LAT...LON 3183 9642 3193 9661 3204 9640 3190 9629
TIME...MOT...LOC 2134Z 134DEG 2KT 3189 9643 

$$

58

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:35 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 9, 3:35 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
335 PM CDT Sun Jul 9 2017

.DISCUSSION...
Scattered showers and thunderstorms are again ongoing across a
good chunk of North and Central Texas. Most of the activity is now
centered south of the Metroplex from near Killeen to Waco to
Palestine where a remnant outflow boundary is helping to focus
some development. This area has also warmed into the mid/upper 90s
thanks to little cloud cover from morning convection.
Thunderstorms are expected to continue through the remainder of
the afternoon into the early evening hours before diminishing in
coverage and intensity. Slow moving pulse severe storms are
possible with primarily a damaging wind threat along with nearly
continuous cloud to ground lightning. Highest PoPs through early
evening will be focused in the area south of I-20.

On Monday, a broad weakness will persist in the mid level height
fields as a weak trough moves in from the east. Ample moisture
will remain in place to kick off another round of scattered
afternoon showers and thunderstorms, however strengthening
southwesterly flow at 850mb will spread into our western counties
by afternoon. This suggests that the majority of the activity
Monday afternoon may be confined to areas east of I-35 as
increasing convective inhibition spreads into our western
counties. We'll maintain 20-30% PoPs across the eastern half of
the region.

As we get into Tuesday and Wednesday, coverage of afternoon
showers and storms will likely be on the decrease as the main
ridge axis begins to shift eastward into the Southern Plains.
There will still be a weakness in the heights across parts of our
area as a westerly moving trough nudges under the ridge. However,
right now it appears that most of the isolated convection will be
associated with sea breeze activity and better moisture across our
far eastern counties. The only exception would again be if
vigorous convection on Monday reinvigorates the weak upper trough
allowing the ridge to remain farther off to the west. These
scenarios are generally not well forecast by the models and we
probably wouldn't have a good idea about that potential until
sometime late tomorrow. In the meantime, we'll keep PoPs at 20%
for Tuesday and Wednesday afternoons across our southeastern
counties.

The middle to latter part of the week looks like it will remain
dry although the center of the ridge axis never makes it into the
central and southern Plains. This means that we'll still be on the
eastern periphery, although northerly flow will generally be
weaker. We'll keep the forecast dry for Thursday and Friday and
then bring low rain chances back into the forecast for the
weekend. There is some indication that we'll get back into a more
active northerly flow scenario on Sunday into Monday.

Dunn

&&

.AVIATION... /Issued 103 PM CDT Sun Jul 9 2017/
Thunderstorm complex continues to slowly move south with a general
weakening trend. While some light to occasionally moderate
rainfall continues from KLUD to KTKI, the outflow has already
raced well ahead of the complex, and is currently located from
KMWL to KLNC to KGVT. This will be the boundary which will be a
major player in who does, or does not, see additional thunderstorm
development this afternoon. As temperatures continue to heat up,
thunderstorms will bubble up along and just south of this
boundary, with the greatest potential for thunderstorms just south
of the Metroplex terminals. Scattered thunderstorms are still
possible through 4 PM in the metroplex, with only VCTS mentioned
along with the VFR ceilings. Cornerposts into the airports will
continue to be affected this afternoon, as the northern portions
of the airspace are affected now, and the southern cornerposts
likely to be affected this afternoon.

Fox

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    76  95  77  96  77 /  20  20  10  10  10
Waco                75  95  75  96  76 /  30  30  10  20  10
Paris               72  91  73  92  73 /  20  20   5  10   5
Denton              74  94  75  95  76 /  10  20  10  10   5
McKinney            74  92  75  94  76 /  10  20  10  10  10
Dallas              77  95  78  95  78 /  20  20  10  10  10
Terrell             74  92  75  94  75 /  20  20  10  10  10
Corsicana           74  93  75  94  75 /  30  30  10  20  10
Temple              74  97  74  96  74 /  30  30  10  20  10
Mineral Wells       73  95  73  96  74 /  20  20   5  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 9, 3:32 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 PM CDT Sun Jul 9 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 PM CDT Sun Jul 9 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Scattered thunderstorms will be possible through the evening hours,
especially south of Interstate 20. Some storms could produce
damaging wind gusts. The main hazards will be heavy rainfall and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance for isolated to scattered thunderstorms Monday
through Wednesday, generally along and east of Interstate 35/35W.
Similar to the last few days, locally heavy rainfall, gusty winds,
and frequent lightning are the main threats. Some hail may also occur
with stronger storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Fox

In the hours before

Special weather statement, Jul 9, 2:01 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
201 PM CDT SUN JUL 9 2017

TXZ159-091930-
McLennan TX-
201 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCLENNAN COUNTY UNTIL 230
PM CDT...

At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Woodway, moving northeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Waco, Hewitt, Robinson, Bellmead, Woodway, Lacy-Lakeview, McGregor,
Beverly Hills, Lorena, Bruceville-Eddy, Riesel, Crawford, Golinda,
Hallsburg, Northcrest, Leroy and Ross.

LAT...LON 3129 9727 3157 9745 3177 9706 3149 9688
TIME...MOT...LOC 1901Z 235DEG 9KT 3152 9725

Dunn
Special weather statement, Jul 9, 2:07 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
207 PM CDT SUN JUL 9 2017

TXZ134-091930-
Ellis TX-
207 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS COUNTY UNTIL 230
PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmer, or near Red Oak. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Waxahachie, Ennis, Glenn Heights, Red Oak, Ovilla, Ferris, Palmer,
Oak Leaf, Garrett and Pecan Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3230 9652 3229 9694 3255 9689 3254 9653
TIME...MOT...LOC 1907Z 344DEG 4KT 3245 9674

Dunn
Special weather statement, Jul 9, 2:24 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
224 PM CDT SUN JUL 9 2017

TXZ148-092015-
Anderson TX-
224 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON COUNTY UNTIL 315 PM
CDT...

At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palestine, moving northeast at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Palestine, Frankston and Berryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3159 9572 3162 9571 3165 9575 3160 9577
      3163 9580 3168 9578 3169 9586 3174 9587
      3177 9592 3186 9599 3187 9598 3187 9597
      3190 9602 3191 9600 3194 9602 3209 9543
      3196 9545 3193 9542 3185 9545 3175 9537
TIME...MOT...LOC 1923Z 244DEG 10KT 3180 9566

Dunn
Special weather statement, Jul 9, 2:47 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
247 PM CDT SUN JUL 9 2017

TXZ158>160-092015-
Falls TX-McLennan TX-Bell TX-
247 PM CDT SUN JUL 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCLENNAN...
NORTHEASTERN BELL AND NORTHWESTERN FALLS COUNTIES UNTIL 315 PM CDT...

At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bruceville-Eddy, or 8 miles south of Hewitt. This storm was nearly
stationary.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hewitt, Robinson, McGregor, Lorena, Troy, Bruceville-Eddy, Moody,
Lott and Golinda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3119 9696 3119 9742 3145 9741 3145 9688
TIME...MOT...LOC 1946Z 173DEG 4KT 3133 9720

Dunn
Local storm report, Jul 9, 3:06 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT SUN JUL 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             5 SSW POYNOR            32.01N  95.61W
07/09/2017  M0.88 INCH       HENDERSON          TX   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL 5 MILES SSW OF POYNOR.
Local storm report, Jul 9, 3:08 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT SUN JUL 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     5 SSW POYNOR            32.01N  95.61W
07/09/2017  E58 MPH          HENDERSON          TX   TRAINED SPOTTER

            SPOTTER REPORTED WIND GUST AROUND 50 KT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:25 PM CDTAreal Flood AdvisoryFWDLamar2 hr
Jul 9, 2:01 PM CDTSpecial Weather StatementFWDMcLennan29 min
Jul 9, 2:07 PM CDTSpecial Weather StatementFWDEllis23 min
Jul 9, 2:24 PM CDTSpecial Weather StatementFWDAnderson51 min
Jul 9, 2:45 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson45 min
Jul 9, 2:47 PM CDTSpecial Weather StatementFWDFalls28 min
Jul 9, 3:02 PM CDTAreal Flood AdvisoryFWDAnderson118 min
Jul 9, 4:21 PM CDTSpecial Weather StatementFWDVan Zandt39 min
Jul 9, 4:29 PM CDTSpecial Weather StatementFWDHood31 min
Jul 9, 4:44 PM CDTAreal Flood AdvisoryFWDVan Zandt2 hr
Jul 9, 4:48 PM CDTSpecial Weather StatementFWDLeon27 min
Jul 9, 4:49 PM CDTSpecial Weather StatementFWDVan Zandt26 min
Jul 9, 4:51 PM CDTSpecial Weather StatementFWDFreestone24 min
Jul 9, 4:55 PM CDTSpecial Weather StatementFWDHood35 min
Jul 9, 5:03 PM CDTSevere Thunderstorm WarningFWDHood36 min
Jul 9, 5:17 PM CDTSpecial Weather StatementFWDParker28 min
Jul 9, 5:21 PM CDTSpecial Weather StatementFWDLeon24 min
Jul 9, 5:29 PM CDTSpecial Weather StatementFWDJohnson31 min
Jul 9, 5:36 PM CDTSevere Thunderstorm WarningFWDJohnson28 min
Jul 9, 5:50 PM CDTSpecial Weather StatementFWDTarrant25 min
Jul 9, 6:10 PM CDTSpecial Weather StatementFWDTarrant35 min
Jul 9, 6:20 PM CDTSevere Thunderstorm WarningFWDTarrant40 min
Jul 9, 6:24 PM CDTSpecial Weather StatementFWDHunt36 min
Jul 9, 6:29 PM CDTSpecial Weather StatementFWDComanche31 min
Jul 9, 6:37 PM CDTAreal Flood AdvisoryFWDTarrant113 min
Jul 9, 6:44 PM CDTSpecial Weather StatementFWDCollin46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.